Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 114, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Jun 7, 2021, 11:40 PM CDT for Denton County, Texas. It was in force for 19 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2021, 11:40 PM CDT (04:40 UTC)
- Expired
- Jun 8, 2021, 7:00 PM CDT
- In force
- 19 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Denton County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 59 km from the middle of the area, began a volume at 04:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Denton Creek near Justin (DCJT2). The gauge peaked at 10.52 ft at Jun 8, 2021, 3:00 AM CDT.
- Action stage
- 9 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08053500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
526 WGUS44 KFWD 080440 FLWFWD URGENT - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Fort Worth TX 1140 PM CDT Mon Jun 7 2021 ...The National Weather Service in Fort Worth TX has issued a Flood Warning for the following rivers in Texas... Denton Creek Near Justin affecting Denton County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas, especially at night! Turn around, don't drown! Use caution if walking near river banks. Additional information is available at www.weather.gov/fwd. TXC121-082245- /O.NEW.KFWD.FL.W.0114.210608T0440Z-210609T0000Z/ /DCJT2.1.ER.210608T0303Z.210608T0700Z.210608T1200Z.NO/ 1140 PM CDT Mon Jun 7 2021 The National Weather Service in Fort Worth has issued a * Flood Warning for the Denton Creek Near Justin. * From this evening to tomorrow evening. * At 11:00 PM CDT Monday the stage was 10.1 feet. * Flood stage is 10.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to rise to a crest of 10.3 feet just after midnight tonight. It will then fall below flood stage tomorrow morning. * Impact...At 10.0 feet, Minor out of bank flooding will occur to farm and ranch lands near the creek. && LAT...LON 3315 9726 3307 9715 3302 9727 3311 9738 $$ 05/
1 follow-up statement
134
WGUS84 KFWD 081444
FLSFWD
Flood Statement
National Weather Service Fort Worth TX
944 AM CDT Tue Jun 8 2021
...The Flood Warning is extended for the following rivers in Texas...
Trinity River At Dallas affecting Dallas County.
...The Flood Warning continues for the following rivers in Texas...
Elm Fork Trinity River Near Carrollton affecting Denton and
Dallas Counties.
East Fork Trinity River At McKinney affecting Collin County.
Denton Creek Near Justin affecting Denton County.
Trinity River Near Long Lake (Oakwood) affecting Freestone,
Anderson and Leon Counties.
Trinity River At Trinidad affecting Navarro and Henderson
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov/fwd.
TXC113-090845-
/O.EXT.KFWD.FL.W.0108.000000T0000Z-210610T0221Z/
/DALT2.1.ER.210608T0245Z.210608T1100Z.210609T1420Z.NO/
944 AM CDT Tue Jun 8 2021
...The Flood Warning is now in effect until late tomorrow evening...
The Flood Warning continues for
the Trinity River At Dallas.
* Until late tomorrow evening.
* At 7:00 PM CDT Monday the stage was 29.3 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage Monday,
June 07 to a crest of 32.9 feet this morning. It will then fall
below flood stage late tomorrow morning.
* Impact...At 32.0 feet, Minor flooding of agricultural lands used
for cattle grazing will occur. Low water crossings near the river
will begin to flood.
&&
LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
3269 9676 3278 9687
$$
TXC121-090000-
/O.CON.KFWD.FL.W.0114.000000T0000Z-210609T0000Z/
/DCJT2.1.ER.210608T0303Z.210608T0700Z.210608T1200Z.NO/
944 AM CDT Tue Jun 8 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Denton Creek Near Justin.
* Until this evening.
* At 11:00 PM CDT Monday the stage was 10.1 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 10.3 feet
early this morning. It will then fall below flood stage this
morning.
* Impact...At 10.0 feet, Minor out of bank flooding will occur to
farm and ranch lands near the creek.
&&
LAT...LON 3315 9726 3307 9715 3302 9727 3311 9738
$$
TXC113-121-081730-
/O.CON.KFWD.FL.W.0107.000000T0000Z-210608T1720Z/
/CART2.1.ER.210607T2026Z.210608T0015Z.210608T0520Z.NO/
944 AM CDT Tue Jun 8 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Elm Fork Trinity River Near Carrollton.
* Until this afternoon.
* At 7:15 PM CDT Monday the stage was 8.2 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage early
this morning and continue falling to 5.8 feet Saturday evening.
* Impact...At 8.0 feet, Minor flooding will occur upstream from the
gage, near the city golf course.
&&
LAT...LON 3300 9688 3287 9687 3287 9699 3300 9700
$$
TXC085-081930-
/O.CON.KFWD.FL.W.0105.000000T0000Z-210608T1930Z/
/MCKT2.1.ER.210607T1748Z.000000T0000Z.210608T0730Z.NO/
944 AM CDT Tue Jun 8 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the East Fork Trinity River At McKinney.
* Until this afternoon.
* At 7:30 PM CDT Monday the stage was 16.3 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage early
this morning and continue falling to 5.4 feet Saturday evening.
* Impact...At 16.0 feet, Minor out of bank flooding will begin along
the river.
&&
LAT...LON 3325 9654 3316 9649 3315 9661 3323 9667
$$
TXC001-161-289-090845-
/O.CON.KFWD.FL.W.0091.000000T0000Z-000000T0000Z/
/LOLT2.1.ER.210601T0506Z.210606T1515Z.000000T0000Z.NO/
944 AM CDT Tue Jun 8 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Trinity River Near Long Lake (Oakwood).
* Until further notice.
* At 7:30 PM CDT Monday the stage was 38.8 feet.
* Flood stage is 35.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 38.6 feet
tomorrow morning.
* Impact...At 37.0 feet, Minor flooding of the Coffield Prison
agricultural land, and ranch and farm lands along the river, is
expected.
&&
LAT...LON 3173 9580 3149 9562 3150 9580 3170 9593
$$
TXC213-349-090845-
/O.CON.KFWD.FL.W.0110.210609T1800Z-000000T0000Z/
/TDDT2.1.ER.210609T1800Z.210612T1200Z.000000T0000Z.NO/
944 AM CDT Tue Jun 8 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Trinity River At Trinidad.
* From Wednesday afternoon until further notice.
* At 8:00 PM CDT Monday the stage was 31.5 feet.
* Flood stage is 33.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage early
tomorrow afternoon and continue rising to 34.2 feet Saturday
morning. Additional rises are possible thereafter.
* Impact...At 33.0 feet, Minor flooding occurs along the right bank
of the river. Low woodlands for one mile along right bank will
begin to flood.
&&
LAT...LON 3223 9613 3207 9600 3206 9613 3219 9626
$$
79What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Jun 7, 7:11 PM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, Jun 7, 7:11 PM CDT, 4 hours 29 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 711 PM CDT Mon Jun 7 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Tonight through Tuesday Night/ Regional radar imagery shows the large complex of thunderstorms that moved through North Texas now well east of the region. A few trailing thunderstorms are still ongoing across our far southeast counties, but a weakening trend should occur as we start to lose daytime heating. In the wake of the complex, a large area of subsidence is apparent on satellite imagery with a lack of cloud cover across much of North Texas, but the atmosphere has recovered farther to the west where pockets of agitated cumulus are noted. An axis of strong instability is present from near San Angelo northward toward Childress and we'll once again be watching the western skies for another potential complex of thunderstorms overnight. The latest high-res guidance continues to suggest that this will be the case and has some support from the global guidance. The GFS 2.0 PVU progs suggest the presence of a mid/upper level shortwave embedded in the northwest flow aloft which will overspread the region tonight. While this implies weak but persistent synoptic scale forcing for ascent through the overnight, it won't be sufficient for thunderstorm development on its own. We'll have to monitor the developing convection over far eastern New Mexico and the TX Panhandle through the late evening. If it can organize, then there does appear to be a favorable setup for the complex to once again make a run at North Texas, given a developing modest low level jet and the aforementioned instability axis and weak ascent. We've raised PoPs to 40-50% for the overnight hours, but these may need to be nudged upward later this evening. Given the uncertainty in the forecast and areal coverage of thunderstorms, we'll hold off on any additional Flash Flood Watches for tonight, but locally heavy rainfall would be the main threat. Any storms that move through the region should again move to the east fairly quickly on Tuesday leaving behind warm and humid conditions. Highs should top out in the upper 80s and lower 90s with heat indices in the mid/upper 90s. Dunn && .LONG TERM... /Issued 240 PM CDT Mon Jun 7 2021/ /Tuesday night through next Monday/ Any lingering convection Tuesday night will shift to the east/northeast as the upper trough moves east. Then, an upper high pressure will begin to build over the region keeping us on the dry side for the next several days. This also means that temperatures will warm up to near or above normal for early-mid June. Model trends show very warm air in the low levels spreading northward mid to late week. However, the recent rainfall and high humidity in our environment will likely keep the surface temperatures from being too hot. While many locations will see highs in the 90s Wednesday through Saturday, the expected humidity will bump up the heat indices into the mid/upper 90s. A few spots across the far western zones could reach the triple digit Thursday and Friday. In general, the dry weather is expected to continue into next weekend but we will have to monitor the potential for nocturnal complexes from the northwest and daytime convection across the east. Some of the extended guidance show a weakness in the ridge that could result in a few passing disturbances over the region. It is too early to discuss any details, so for now we will show a low chance of precipitation Sunday and Monday. Sanchez && .AVIATION... /NEW/ /00Z TAFs/ VFR prevails across the region this evening in the wake of earlier storms. There is one storm ongoing well to the east of Waco but this should diminish over the next hour or so. Overnight, we'll be watching for additional thunderstorms approaching from the northwest. We'll have a VCTS from 9-12Z in the Metroplex TAFs and 9-14Z at Waco. Prior to any TS arrival, MVFR cigs are expected to develop and will likely persist along with any precipitation. Any TS activity should move to the east of the major airports by late morning with MVFR cigs improving to VFR by early afternoon and continuing into the evening hours. Dunn && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 73 89 75 91 76 / 40 30 5 0 0 Waco 73 89 74 92 74 / 50 40 0 0 0 Paris 71 84 73 88 74 / 40 50 10 5 5 Denton 71 87 73 91 74 / 40 30 5 0 0 McKinney 72 87 74 90 75 / 20 30 5 0 0 Dallas 74 89 76 92 77 / 30 30 5 0 0 Terrell 72 87 74 90 74 / 20 30 5 0 0 Corsicana 74 89 75 91 75 / 20 30 0 0 0 Temple 73 89 74 91 72 / 50 40 5 0 0 Mineral Wells 71 89 73 93 73 / 50 30 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jun 7, 6:42 PM CDT, 4 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 642 PM CDT Mon Jun 7 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 642 PM CDT Mon Jun 7 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. There is a chance for an additional complex of thunderstorms to move through North Texas overnight. Heavy rainfall and frequent lightning would be the main threats. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms may be ongoing for a few hours early Tuesday morning across parts of North and Central Texas. Heavy rainfall would be the main threat. Isolated thunderstorms may return to the parts of the area by next weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:08 PM CDT | River Flood Warning | FWD | Leon, Robertson | 5 days |
| Jun 8, 2:39 AM CDT | Special Weather Statement | FWD | Stephens, Young | 21 min |
| Jun 8, 3:24 AM CDT | Special Weather Statement | FWD | Eastland, Jack, Palo Pinto, Stephens, Young | 36 min |
| Jun 8, 4:16 AM CDT | Special Weather Statement | FWD | Comanche | 59 min |
| Jun 8, 7:50 AM CDT | Areal Flood Advisory | FWD | Falls, Hill, Limestone, McLennan | 115 min |
| Jun 8, 7:58 AM CDT | Special Weather Statement | FWD | Falls, Limestone, Milam | 47 min |
| Jun 8, 8:35 AM CDT | Special Weather Statement | FWD | Henderson, Navarro | 40 min |
| Jun 8, 8:38 AM CDT | Areal Flood Advisory | FWD | Freestone, Henderson, Limestone, Navarro | 112 min |
| Jun 8, 8:44 AM CDT | Special Weather Statement | FWD | Limestone, Robertson | 46 min |
| Jun 8, 8:54 AM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone, Leon, Limestone | 66 min |
| Jun 8, 9:08 AM CDT | Flash Flood Warning | FWD | Freestone, Limestone, Navarro | 82 min |
| Jun 8, 10:05 AM CDT | Special Weather Statement | FWD | Leon | 25 min |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.